MAUDE Adverse Event Report: SMITH & NEPHEW, INC. P-L VLP 5.0MM X 38MM OSTEOPENIA SCRW FT; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. P-L VLP 5.0MM X 38MM OSTEOPENIA SCRW FT; PLATE, FIXATION, BONE
Catalog Number 71822038
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 05/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was admitted with left achilles wound infection.The patient was taken to surgery for irrigation and debridement of left achilles tendon, removal of hardware from left calcaneus, insertion of antibiotic beads, and application of wound vac hardware.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.Please see attached the results of our investigation.(b)(4).

Brand Name
P-L VLP 5.0MM X 38MM OSTEOPENIA SCRW FT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6648571
Report Number1020279-2017-00437
Device Sequence Number19055501
Product Code HRS
UDI-Device Identifier03596010625762
UDI-Public03596010625762
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062216
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71822038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer06/12/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight68